MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER¿ THERMOCOOL® NAV BI-DIRECTIONAL CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC EZ STEER¿ THERMOCOOL® NAV BI-DIRECTIONAL CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number BNI75TCDFH
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 06/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information received indicates that the device is not available for return, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.A manufacturing record evaluation was performed for the finished device number 30772097m and no internal action related to the complaint was found during the review.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a male patient underwent an atrial fibrillation (afib) ablation procedure with an ez steer¿ thermocool® nav bi-directional catheter.The patient suffered cardiac tamponade requiring a pericardiocentesis.After doing a pulmonary vein isolation (pvi) procedure and after the isolation of all 4 veins, the physician retracted the sheath from left atrium to right atrium to check the cti line.At that point, he saw a drastic pressure change and he realized that there was a cardiac tamponade (likely due to transseptal puncture not done exactly at the fossa ovalis site).He stopped immediately the procedure and was able to stop the bleeding, taking out all the blood in the pericardium.The procedure was successfully completed.Additional information was received on the event.The physician¿s opinion on the cause of this adverse event is that it was due to transseptal puncture during the procedure.This was a pvi case, and a perforation of the heart chamber occurred due to transseptal puncture.The patient outcome of the adverse event from the last update provided is fully recovered with no residual effects.A transseptal puncture was performed using an abbott brk tsp needle.There was no evidence of steam pop.An irrigated catheter was used in the event, the flow setting was 2ml/min (low flow), 20ml/min (high flow).No error messages were observed on biosense webster equipment during the procedure.This complaint will be conservatively reported as ablation was performed prior to the event.

Brand Name
EZ STEER¿ THERMOCOOL® NAV BI-DIRECTIONAL CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez
MX  
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14950992
Report Number2029046-2022-01547
Device Sequence Number6905480
Product Code OAD
UDI-Device Identifier10846835003338
UDI-Public10846835003338
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/07/2025
Device Model NumberBNI75TCDFH
Device Catalogue NumberBNI75TCDFH
Device Lot Number30772097M
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2022
Initial Report FDA Received Date07/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NON BWI-ABBOTT BRK TSP NEEDLE; SMARTABLATE GENERATOR KIT-WW; UNKNOWN BRAND SHEATH
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexMale